Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 246, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 18, 2007, 3:33 PM CDT for Newton County, Mississippi. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2007, 3:33 PM CDT (20:33 UTC)
- Expired
- Jun 18, 2007, 4:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Newton County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 84 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 3:43 PM CDT | TSTM WND DMG | Newton, MS | NUMEROUS TREES AND POWER LINES DOWN ACROSS THE COUNTY. ONE TREE ACROSS I 20 AND ONE ACROSS HWY 80. ANOTHER TREE REPORTED ON A CHURCH. POWER OUTAGES REPORTED IN THE CITY OF NEWTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.6 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1069 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 182032 SVRJAN MSC101-182130- /O.NEW.KJAN.SV.W.0246.070618T2033Z-070618T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 333 PM CDT MON JUN 18 2007 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI... THIS INCLUDES THE CITY OF NEWTON... * UNTIL 430 PM CDT * AT 333 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTH OF NEWTON...AND MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEWTON BY 340 PM CDT... DECATUR BY 355 PM CDT... 8 MILES SOUTHEAST OF STRATTON BY 400 PM CDT... LITTE ROCK AND DUFFEE BY 405 PM CDT... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. LAT...LON 3224 8924 3224 8894 3257 8892 3257 8917 $$ CME
2 follow-up statements
000 WWUS54 KJAN 182048 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 348 PM CDT MON JUN 18 2007 MSC101-182130- /O.CON.KJAN.SV.W.0246.000000T0000Z-070618T2130Z/ NEWTON MS- 348 PM CDT MON JUN 18 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR NEWTON COUNTY... AT 348 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HICKORY...OR ABOUT 7 MILES EAST OF NEWTON...MOVING NORTH AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES EAST OF DECATUR BY 355 PM CDT... DUFFEE AND LITTE ROCK BY 405 PM CDT... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. LAT...LON 3229 8915 3227 8894 3257 8892 3257 8917 $$ CME
000 WWUS54 KJAN 182115 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 415 PM CDT MON JUN 18 2007 MSC101-182125- /O.CAN.KJAN.SV.W.0246.000000T0000Z-070618T2130Z/ NEWTON MS- 415 PM CDT MON JUN 18 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NEWTON COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT OF THE COUNTY. LAT...LON 3229 8915 3227 8894 3257 8892 3257 8917 $$ CME
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 11:43 AM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, Jun 18, 11:43 AM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1143 AM CDT MON JUN 18 2007 .UPDATES...WILL DO A QUICK UPDATE TO INCREASE TEMPS IN THE SOUTHWEST...WHERE THERE WERE A FEW BREAKS IN THE CLOUDS. TEMPS HAVE ALREADY REACHED EXPECTED HIGHS IN A FEW SPOTS. WILL UPDATE HWO TO EXPAND AREA...SOUNDINGS SUGGEST A CHANCE FOR STRONG STORMS AND MAYBE A FEW MICROBURSTS FOR THE SOUTH/WEST SECTIONS OF CWA. OTHERWISE THE FORECAST WAS OK. && .AVIATION... WILL MAINTAIN PREVAILING SHOWERS AND THUNDERSTORMS FOR JAN/MEI/HBG FROM THE BEGINNING OF THE PERIOD ON. ACTIVITY HAS ALREADY DEVELOPED AND WAS SLOWLY APPROACHING THOSE SITES. WILL MAINTAIN VCTS/SH FOR THE OTHER LOCATIONS THROUGH AT LEAST 00Z...WILL LIKELY ADD SHRA ALSO. THERE MAY BE A BREAK BY 6Z...WILL MAKE LAST MINUTE DECISION ON FOG. NOT LOOKING FOR VISIBILITIES TO FALL BELOW 3SM IF AT ALL. WIDESPREAD RAIN SEEMS TO DEVELOP BY 15Z...SO WILL CARRY SHRA WITH VCTS FROM 15Z AND BEYOND AT ALL SITES. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 90 71 87 71 / 64 72 82 40 MERIDIAN 90 71 85 70 / 54 73 94 56 VICKSBURG 90 71 88 71 / 64 60 71 28 HATTIESBURG 90 72 86 72 / 74 67 78 46 NATCHEZ 88 72 86 71 / 69 44 74 33 GREENVILLE 90 72 88 70 / 64 53 64 13 GREENWOOD 89 72 87 71 / 61 54 74 21 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 07
Hazardous weather outlook, Jun 18, 2:14 PM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 214 PM CDT MON JUN 18 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 191915- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 214 PM CDT MON JUN 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND TUESDAY STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON...ESPECIALLY ALONG AND SOUTH OF A LINE FROM CLEVELAND TO JACKSON TO LAUREL. DRY AIR ALOFT AND A STEADY FLOW OF MOISTURE IN THE LOWER LEVELS MAY LEAD TO ISOLATED DOWN BURST WINDS FROM 35 TO 45 MPH. WIND GUSTS GREATER THAN 30 MPH CAN BRING LIMBS AND SMALL TREES DOWN. FREQUENT DANGEROUS LIGHTNING AND PERIODS OF HEAVY RAINFALL WILL BE LIKELY. SMALL HAIL WILL ALSO BE POSSIBLE. MORE STRONG THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY...AS A COLD FRONT SWEEPS THROUGH THE MOIST AND UNSTABLE ATMOSPHERE. SMALL HAIL...WIND GUSTS TO 50 MPH...HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING WILL BE LIKELY. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY OF HAZARDOUS WEATHER IS LOW AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...SHOULD NOT BE NEEDED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 18, 1:44 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
144 PM CDT MON JUN 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG COLUMBIA 31.26N 89.83W
06/18/2007 MARION MS EMERGENCY MNGR
SEVERAL TREES DOWN IN COLUMBIA...ONE ON A HOUSE.
0135 PM TSTM WND DMG COLUMBIA 31.26N 89.83W
06/18/2007 MARION MS EMERGENCY MNGR
SEVERAL TREES DOWN IN COLUMBIA...ONE TREE ON A HOUSE AND
ANOTHER ON A POWER LINE.
&&Local storm report, Jun 18, 1:44 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
144 PM CDT MON JUN 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG COLUMBIA 31.26N 89.83W
06/18/2007 MARION MS EMERGENCY MNGR
SEVERAL TREES DOWN IN COLUMBIA...ONE TREE ON A HOUSE AND
ANOTHER ON A POWER LINE.
&&Special weather statement, Jun 18, 2:24 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 224 PM CDT MON JUN 18 2007 MSZ062-182130- LINCOLN- INCLUDING THE CITY OF...BROOKHAVEN 224 PM CDT MON JUN 18 2007 ...STRONG THUNDERSTORM DEVELOPING OVER LINCOLN COUNTY... A STRONG THUNDERSTORM WAS DEVELOPING OVER LINCOLN...MOVING NORTH AROUND 25 MPH. WIND GUSTS TO 40 MPH...VERY HEAVY RAIN...SMALL HAIL AND FREQUENT DANGEROUS LIGHTNING CAN BE EXPECTED. THE STORM WAS NEAR SANTAG AND WILL CONTINUE TO DRIFT NORTH. WIND GUSTS GREATER THAN 30 MPH CAN BRIND DOWN LIMBS AND SMALL TREES.
Special weather statement, Jun 18, 2:40 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 240 PM CDT MON JUN 18 2007 MSZ055-182000- SIMPSON MS- 240 PM CDT MON JUN 18 2007 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF SANATORIUM AT 240 PM CDT...MOVING NORTH AT 35 MPH. PEOPLE IN SIMPSON COUNTY...INCLUDING THE CITIES OF MAGEE...MENDENHALL AND PINOLA...SHOULD MONITOR THIS STORM CLOSELY. CME
Local storm report, Jun 18, 2:49 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
249 PM CDT MON JUN 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG ELLISVILLE 31.60N 89.21W
06/18/2007 JONES MS EMERGENCY MNGR
TREE DOWN ON A HOUSE.
&&
TARVERSpecial weather statement, Jun 18, 3:01 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 301 PM CDT MON JUN 18 2007 MSZ049-182030- RANKIN MS- 301 PM CDT MON JUN 18 2007 ...STRONG OUTFLOW MOVING INTO SOUTHERN RANKIN COUNTY... A STRONG OUTFLOW BOUNDARY...CAPABLE OF PRODUCING 40 TO 50 MPH...WINDS WAS MOVING INTO SOUTHERN RANKIN COUNTY AT 301 PM. THIS OUTFLOW BOUNDARY WILL CONTINUE TO MOVE NORTH AT 35 MPH AND HELP DEVELOP ADDITIONAL THUNDERSTORMS. ANY STORM ALONG THIS BOUNDARY MAY BECOME SEVERE AND PRODUCE WINDS IN EXCESS OF 60 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN RANKIN COUNTY...INCLUDING THE CITIES OF BRANDON...PEARL AND STAR...SHOULD MONITOR THIS STORM CLOSELY. CME
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 2:24 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 36 min |
| Jun 18, 2:43 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 17 min |
| Jun 18, 2:47 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 58 min |
| Jun 18, 2:52 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 39 min |
| Jun 18, 3:27 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 36 min |
| Jun 18, 4:02 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 43 min |
| Jun 18, 4:18 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 43 min |
| Jun 18, 4:33 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 13 min |
| Jun 18, 5:13 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes | 23 min |
| Jun 18, 5:20 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Montgomery | 55 min |
| Jun 18, 5:55 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha, Webster | 50 min |
| Jun 18, 6:00 PM CDT | Severe Thunderstorm Warning | JAN | Leflore | 47 min |
| Jun 18, 6:03 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 43 min |
| Jun 18, 6:08 PM CDT | Severe Thunderstorm Warning | JAN | Webster | 21 min |
| Jun 18, 6:26 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 49 min |
| Jun 18, 6:29 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 61 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.